Alert archive / Oregon / Wind Advisories in 2016
Wind Advisory 4, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 12, 2016, 3:19 PM PST for Harney County, Malheur County, Oregon. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2016, 3:19 PM PST (23:19 UTC)
- Expired
- Mar 12, 2016, 6:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Boise, ID
Counties Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 171 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
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
1 follow-up statement
364 WWUS75 KBOI 130159 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 659 PM MST SAT MAR 12 2016 ...VERY WINDY AGAIN SUNDAY IN SOUTHEAST OREGON... .WINDS HAVE DECREASED THIS EVENING IN SOUTHEAST OREGON...BUT WILL INCREASE AGAIN FROM THE SOUTHWEST SUNDAY AFTERNOON AND EVENING ...WITH GUSTS REACHING 50 MPH. STRONGEST WINDS WILL DEVELOP IN THE SOUTHERN PARTS OF HARNEY AND MALHEUR COUNTIES. TRAVELERS ON HIGHWAY 95 OR ROUTE 78 SHOULD PLAN FOR HAZARDOUS DRIVING CONDITIONS. ORZ061-063-131000- /O.EXP.KBOI.WI.Y.0004.000000T0000Z-160313T0200Z/ /O.CON.KBOI.WI.Y.0003.160313T2100Z-160314T0300Z/ HARNEY COUNTY-MALHEUR COUNTY- 659 PM MST SAT MAR 12 2016 /559 PM PST SAT MAR 12 2016/ ...WIND ADVISORY WILL EXPIRE AT 7 PM MST /6 PM PST/ THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/ TO 9 PM MDT /8 PM PDT/ SUNDAY... * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH IN HARNEY AND MALHEUR COUNTIES. * TIMING...2 PM PDT TO 8 PM PDT SUNDAY AFTERNOON. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THIS INCLUDES THOSE TRAVELING ALONG HIGHWAY 95 AND ROUTE 78. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 12, 2:03 PM PST, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 12, 2:03 PM PST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
303 PM MST SAT MAR 12 2016
.SHORT TERM...TONIGHT THROUGH MONDAY...MOIST SOUTHWEST FLOW WILL
INCREASE PRECIPITATION OVER THE AREA THROUGH SUNDAY AS A BROAD
UPPER TROUGH MOVES INTO THE PACIFIC NORTHWEST. LEADING WAVE WILL
BRING SHOWERS TO SE OREGON THIS AFTERNOON AND INTO MUCH OF SW
IDAHO TONIGHT. WHILE LOWER VALLEYS WILL SEE BREAKS IN THE
PRECIPITATION TONIGHT AND SUNDAY THE STRENGTHENING SOUTHWEST FLOW
WILL KEEP A MORE CONTINUOUS PERIOD OF RAIN AND SNOW OVER THE
MOUNTAINS. SNOW LEVELS WILL RANGE BETWEEN 4500 AND 6000 FEET
THROUGH SUNDAY NIGHT. MAIN UPPER WAVE MOVES INTO THE REGION
SUNDAY AFTERNOON. STRONG SOUTHWEST WINDS PRECEDING THIS SYSTEM
WILL MIX TO THE SURFACE ACROSS SOUTHEAST OREGON...WHERE LOWER
ELEVATIONS IN VICINITY OF THE NV BORDER WILL SEE GUSTS TO 50 MPH.
WITH 700 MB WINDS APPROACHING 80 KTS...HIGHER ELEVATION SITES
/ABOVE 6000 FEET/ WILL SEE EVEN STRONGER GUSTS. THE DYNAMICS AND
COOLING ALOFT WILL SUPPORT THUNDERSTORM DEVELOPMENT SUNDAY
AFTERNOON AND EVENING ACROSS SOUTHEAST OREGON AND SOUTHWEST IDAHO
NEAR THE OREGON BORDER. ANY SHOWERS OR THUNDERSTORMS WOULD LIKELY
ENHANCE THE ALREADY GUSTY WINDS. PRECIP WILL RATES WILL INCREASE
SUNDAY NIGHT OVER THE SOUTHWEST IDAHO MOUNTAINS AS THE UPPER WAVE
MOVES EASTWARD. MOIST WESTERLY FLOW TRAILS THE SYSTEM ON MONDAY
KEEPING LIGHT TO MODERATE SNOW SHOWERS IN THE MOUNTAINS...WITH
RAIN OR POSSIBLY GRAUPEL SHOWERS IN THE VALLEYS. TEMPERATURES ARE
NEAR NORMAL SUNDAY COOLING TO BELOW NORMAL ON MONDAY.
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...A GRADUAL WARMING TREND
IS EXPECTED TO RETURN HIGH TEMPERATURES TO NEAR NORMAL BY
THURSDAY...AND POSSIBLY A FEW DEGREES ABOVE NORMAL ON SATURDAY. COOL
OVERNIGHT LOWS ARE FORECAST TO CONTINUE. FOR BOISE THE FORECAST LOW
OF 31 ON WEDNESDAY WOULD BE THE FIRST BELOW-FREEZING TEMPERATURE
SINCE FEBRUARY 20TH. MODELS AGREE ON BUILDING AN UPPER LEVEL RIDGE
OFFSHORE STARTING TUESDAY AND MOVING IT INLAND BY SATURDAY. BUT
DIFFERENCES IN THE DETAILS RESULT IN SIGNIFICANT DIFFERENCES IN
TEMPERATURE GUIDANCE...RANGING FROM 6 TO 12 DEGREES BETWEEN MODELS
FOR BOTH HIGHS AND LOWS...SO CONFIDENCE IS BELOW AVERAGE. NORTHWEST
FLOW ALOFT AND INLAND PROGRESSION OF THE RIDGE MAKE A DRYING TREND
MUCH MORE CERTAIN.
&&
.AVIATION...SHOWERS WILL BECOME WIDESPREAD THIS EVENING AND CONTINUE
THROUGH SUNDAY. EXPECT AREAS OF MOUNTAIN OBSCURATION AND LOCAL
MVFR/IFR CEILINGS. SNOW LEVELS AROUND 5K FT MSL THIS EVENING WILL
LOWER TO AROUND 4K FT MSL BY SUNDAY MORNING. SURFACE WINDS...MAINLY
SOUTHEAST TO SOUTHWEST 10-20 KTS EXCEPT 20-30 KTS IN THE KBNO..
KREO..AND KJER AREAS...DECREASING TO 5-15 KTS 03Z-18Z...THEN
INCREASING TO 20-30 KTS AFTER 18Z IN SOUTHEAST OREGON AND THE
HIGHLANDS SOUTH OF THE SNAKE RIVER IN IDAHO. WINDS ALOFT AT 10K FT
MSL...SOUTHWEST 20-35 KTS.
&&
.HYDROLOGY...SNOWMELT AND PERIODS OF RAIN WILL BRING CONTINUED
RISES ON LOCAL RIVERS AND STREAMS. THE FLOOD WATCH CONTINUES FOR
THE WEISER RIVER WHICH COULD POTENTIALLY REACH FLOOD STAGE LATE
SUNDAY AFTERNOON. PRECIPITATION AMOUNTS OF A HALF INCH TO ONE INCH
ARE FORECAST ACROSS THE WEISER BASIN THROUGH SUNDAY NIGHT. AT THIS
TIME NO OTHER MAINSTEM RIVERS ARE EXPECTED TO APPROACH FLOOD
LEVEL. HOWEVER...CREEKS AND POOR DRAINAGE AREAS SHOULD BE
MONITORED THROUGH THE WEEKEND...PARTICULARLY IN THE BOISE AND WEST
CENTRAL MOUNTAINS...AND NORTHEAST BAKER COUNTY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...WIND ADVISORY FROM 3 PM MDT /2 PM PDT/ TO 9 PM MDT /8 PM PDT/
SUNDAY ORZ061-063.
&&
WEATHER.GOV/BOISE
SHORT TERM...DG
LONG TERM....RD/RD
AVIATION.....JTThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:19 PM PST | Wind Advisory | BOI | Harney, Malheur | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.